Alert archive / California / High Wind Warnings in 2009
High Wind Warning 8, NWS San Diego, CA
NWS San Diego, CA issued this high wind warning at Oct 26, 2009, 8:23 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Oct 27, 2009, 11:00 AM PDT. It was in force for 11 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 26, 2009, 8:23 PM PDT (03:23 UTC)
- In effect from
- Oct 27, 2009, 11:00 AM PDT
- Expired
- Oct 27, 2009, 10:00 PM PDT
- In force
- 11 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 03:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 27, 11:50 AM PDT | NON-TSTM WND GST 68 | 10 Nw Palm Springs, CA | A PEAK WIND GUST OF 68 MPH WAS MEASURED BY THE WHITEWATER RAWS AT 1150 PDT. WIND GUSTS IN EXCESS OF 58 MPH WERE MEASURED BETWEEN 1050 AND 1450 PDT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 3.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 6327 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 270323 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 823 PM PDT MON OCT 26 2009 ...VERY STRONG WINDS ACROSS THE MOUNTAINS AND DESERTS TUESDAY AFTERNOON AND EVENING... .A DEEP LOW PRESSURE TROUGH ALOFT AND A STRONG SURFACE COLD FRONT WILL MOVE ACROSS SOUTHERN CALIFORNIA TUESDAY. STRONG...POTENTIALLY DAMAGING WINDS WILL AFFECT THE MOUNTAINS AND DESERTS THROUGH TUESDAY NIGHT. THE PERIOD OF STRONGEST WINDS WILL OCCUR BETWEEN 2 PM AND 8 PM TUESDAY. CAZ055-271300- /O.NEW.KSGX.HW.W.0008.091027T1800Z-091028T1800Z/ SAN BERNARDINO COUNTY MOUNTAINS- 823 PM PDT MON OCT 26 2009 ...HIGH WIND WARNING IN EFFECT FROM 11 AM TUESDAY TO 11 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM TUESDAY TO 11 AM PDT WEDNESDAY. A STRONG COLD FRONT WILL MOVE ACROSS SOUTHERN CALIFORNIA TUESDAY AFTERNOON. SOUTHWEST WINDS ACROSS THE SAN BERNARDINO COUNTY MOUNTAINS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 60 MPH. THE WINDS WILL SHIFT ABRUPTLY TO THE NORTH TUESDAY EVENING BEHIND THE COLD FRONT...USHERING IN SOME OF THE COLDEST AIR OF THE SEASON TUESDAY NIGHT AND WEDNESDAY. THE WINDS WILL DECREASE WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ060-271300- /O.NEW.KSGX.HW.W.0008.091027T1800Z-091028T0400Z/ APPLE AND LUCERNE VALLEYS- 823 PM PDT MON OCT 26 2009 ...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 9 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM PDT TUESDAY. A STRONG COLD FRONT WILL MOVE ACROSS THE HIGH DESERTS EARLY TUESDAY AFTERNOON. SOUTHWEST WINDS AHEAD OF THIS FRONT WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 60 MPH AT TIMES. BLOWING DUST AND SAND WILL REDUCE VISIBILITIES AT TIMES. THE WINDS WILL SHIFT ABRUPTLY TO THE NORTH TUESDAY EVENING BEHIND THE COLD FRONT...USHERING IN SOME OF THE COLDEST AIR OF THE SEASON TUESDAY NIGHT AND WEDNESDAY. WHILE THE WINDS WILL DECREASE BELOW WARNING LEVELS TUESDAY NIGHT...IT WILL STILL REMAIN BREEZY THROUGH WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED TUESDAY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ056-058-061-062-271300- /O.NEW.KSGX.HW.W.0008.091027T1800Z-091028T0400Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 823 PM PDT MON OCT 26 2009 ...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 9 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM PDT TUESDAY. A STRONG COLD FRONT WILL MOVE ACROSS SOUTHERN CALIFORNIA TUESDAY AFTERNOON. SOUTHWEST WINDS AHEAD OF THIS FRONT WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 60 MPH IN THE RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS AND DESERTS. BLOWING DUST AND SAND WILL REDUCE VISIBILITIES AT TIMES IN THE DESERTS. THE WINDS WILL SHIFT ABRUPTLY TO THE NORTH TUESDAY EVENING BEHIND THE COLD FRONT...USHERING IN SOME OF THE COLDEST AIR OF THE SEASON FOR TUESDAY NIGHT AND WEDNESDAY. WHILE THE WINDS WILL DECREASE BELOW WARNING LEVELS TUESDAY NIGHT...IT WILL STILL REMAIN BREEZY THROUGH WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED TUESDAY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MOEDE
4 follow-up statements
000 WWUS76 KSGX 270959 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 259 AM PDT TUE OCT 27 2009 ...STRONG ONSHORE WINDS FOR THE MOUNTAINS AND DESERTS THROUGH THIS EVENING... ...GUSTY OFFSHORE WINDS FOR NORTHERN AREAS LATE TONIGHT THROUGH WEDNESDAY... .A STRONG TROUGH OF LOW PRESSURE WILL MOVE THROUGH THE GREAT BASIN TODAY AND INTO THE SOUTHERN ROCKIES WEDNESDAY. THIS WILL BRING STRONG GUSTY ONSHORE WINDS TO THE MOUNTAINS AND DESERTS THROUGH THIS EVENING...AND WEAKER OFFSHORE WINDS TO NORTHERN AREAS LATE TONIGHT THROUGH WEDNESDAY. CAZ055-056-058-060>062-272100- /O.EXT.KSGX.HW.W.0008.091027T1800Z-091028T0500Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 259 AM PDT TUE OCT 27 2009 ...HIGH WIND WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 10 PM PDT THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT FROM 11 AM THIS MORNING TO 10 PM PDT THIS EVENING. SOUTHWEST TO WEST WINDS WILL STRENGTHEN TO 25 TO 35 MPH THIS MORNING WITH GUSTS TO 60 MPH AT TIMES THIS AFTERNOON THROUGH EARLY EVENING. WINDS WILL BECOME WEST TO NORTHWEST THIS EVENING. STRONGEST WINDS WILL BE NEAR THE RIDGETOPS AND ON THE DESERT MOUNTAIN SLOPES AND NEAR THE ADJACENT DESERT FOOTHILLS. IN THE DESERTS...THE STRONG WINDS WILL CAUSE AREAS OF BLOWING SAND AND DUST WITH VISIBILITIES NEAR ZERO AT TIMES. THE WINDS WILL DIMINISH LATE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED TUESDAY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && $$ CAZ048-057-272100- /O.NEW.KSGX.WI.Y.0024.091028T0500Z-091028T2300Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 259 AM PDT TUE OCT 27 2009 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PDT WEDNESDAY. NORTH TO NORTHEAST FLOW PATTERN WILL BRING GUSTY OFFSHORE WINDS THROUGH AND BELOW PASSES AND CANYONS LATE TONIGHT THROUGH WEDNESDAY AFTERNOON WITH AREAS OF NORTH TO NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH THROUGH AND BELOW PASSES AND CANYONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && $$ MAX DAILY WIND GUST REPORTS ON THE WEB: HTTP://WWW.WRH.NOAA.GOV/SGX/KML/WIND.PHP?WFO=SGX MARTIN
000 WWUS76 KSGX 272011 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 111 PM PDT TUE OCT 27 2009 ...STRONG ONSHORE WINDS FOR THE MOUNTAINS AND DESERTS THROUGH THIS EVENING... ...GUSTY OFFSHORE WINDS FOR NORTHERN AREAS LATE TONIGHT THROUGH WEDNESDAY... .A STRONG TROUGH OF LOW PRESSURE WILL DEEPEN OVER THE GREAT BASIN TODAY AND MOVE INTO THE SOUTHERN ROCKIES WEDNESDAY. THIS WILL BRING STRONG GUSTY ONSHORE WINDS TO THE MOUNTAINS AND DESERTS THROUGH THIS EVENING...AND WEAKER OFFSHORE WINDS TO NORTHERN AREAS LATE TONIGHT THROUGH WEDNESDAY. CAZ055-056-060-061-280415- /O.EXB.KSGX.WI.Y.0024.091028T0500Z-091029T0000Z/ /O.CON.KSGX.HW.W.0008.000000T0000Z-091028T0500Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- 111 PM PDT TUE OCT 27 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 5 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 5 PM PDT WEDNESDAY. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WILL CONTINUE THIS AFTERNOON WITH GUSTS TO 60 MPH AT TIMES THROUGH EARLY EVENING. WINDS WILL BECOME WEST TO NORTHWEST THIS EVENING. STRONGEST WINDS WILL BE NEAR THE RIDGETOPS AND ON THE DESERT MOUNTAIN SLOPES AND NEAR THE ADJACENT DESERT FOOTHILLS. BY LATE EVENING...THE FLOW WILL BECOME NORTH TO NORTHEAST AND BRING GUSTY OFFSHORE WINDS THROUGH AND BELOW PASSES AND CANYONS LATE TONIGHT THROUGH WEDNESDAY AFTERNOON WITH AREAS OF NORTH TO NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH THROUGH AND BELOW PASSES AND CANYONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && $$ CAZ058-062-280415- /O.CON.KSGX.HW.W.0008.000000T0000Z-091028T0500Z/ SAN DIEGO COUNTY MOUNTAINS-SAN DIEGO COUNTY DESERTS- 111 PM PDT TUE OCT 27 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WILL CONTINUE THIS AFTERNOON WITH GUSTS TO 60 MPH AT TIMES THROUGH EARLY EVENING. WINDS WILL BECOME WEST TO NORTHWEST THIS EVENING. STRONGEST WINDS WILL BE NEAR THE RIDGETOPS AND ON THE DESERT MOUNTAIN SLOPES AND NEAR THE ADJACENT DESERT FOOTHILLS. IN THE DESERTS...THE STRONG WINDS WILL CAUSE AREAS OF BLOWING SAND AND DUST WITH VISIBILITIES NEAR ZERO AT TIMES. THE WINDS WILL DECREASE LATE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED TUESDAY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && $$ CAZ048-057-280415- /O.EXT.KSGX.WI.Y.0024.091028T0500Z-091029T0000Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 111 PM PDT TUE OCT 27 2009 ...WIND ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 5 PM PDT WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 10 PM THIS EVENING TO 5 PM PDT WEDNESDAY. NORTH TO NORTHEAST FLOW PATTERN WILL BRING GUSTY OFFSHORE WINDS THROUGH AND BELOW PASSES AND CANYONS LATE TONIGHT THROUGH WEDNESDAY AFTERNOON WITH AREAS OF NORTH TO NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH THROUGH AND BELOW PASSES AND CANYONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && $$
000 WWUS76 KSGX 280411 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 911 PM PDT TUE OCT 27 2009 ...GUSTY NORTH WINDS FOLLOWING THE PASSAGE OF A STRONG COLD FRONT TONIGHT... CAZ062-280900- /O.EXA.KSGX.WI.Y.0024.091028T0500Z-091029T0000Z/ /O.CON.KSGX.HW.W.0008.000000T0000Z-091028T0500Z/ SAN DIEGO COUNTY DESERTS- 911 PM PDT TUE OCT 27 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... ...WIND ADVISORY IN EFFECT UNTIL 5 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM PDT WEDNESDAY. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WILL SHIFT TO THE NORTH THIS EVENING AND GUST TO 60 MPH AT TIMES. STRONGEST WINDS WILL BE ON THE EASTERN SLOPES OF THE SAN DIEGO COUNTY MOUNTAINS AND INTO THE ADJACENT DESERT FOOTHILLS. THE WINDS WILL BECOME NORTH TO NORTHEAST WITH THE PASSAGE OF A STRONG COLD FRONT. GUSTY NORTH WINDS FROM 15 TO 25 MPH WILL GUST TO 45 MPH AT TIMES THROUGH WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && $$ CAZ055-056-060-061-280900- /O.CON.KSGX.HW.W.0008.000000T0000Z-091028T0500Z/ /O.CON.KSGX.WI.Y.0024.091028T0500Z-091029T0000Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- 911 PM PDT TUE OCT 27 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT WEDNESDAY. WINDS HAVE SHIFTED TO THE NORTH BEHIND A STRONG COLD FRONT THIS EVENING. GUSTY WINDS WILL CONTINUE THROUGH WEDNESDAY AFTERNOON WITH AREAS OF NORTH TO NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && $$ CAZ058-280515- /O.CON.KSGX.HW.W.0008.000000T0000Z-091028T0500Z/ SAN DIEGO COUNTY MOUNTAINS- 911 PM PDT TUE OCT 27 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WILL CONTINUE THIS EVENING WITH GUSTS TO 60 MPH AT TIMES THROUGH 10 PM. THE WINDS WILL BECOME WEST TO NORTHWEST THIS EVENING AND DECREASE OVERNIGHT. STRONGEST WINDS WILL BE NEAR THE RIDGETOPS AND ON THE DESERT MOUNTAIN SLOPES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED TUESDAY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && $$ CAZ048-057-280900- /O.CON.KSGX.WI.Y.0024.091028T0500Z-091029T0000Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 911 PM PDT TUE OCT 27 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT WEDNESDAY. NORTH TO NORTHEAST FLOW PATTERN WILL BRING GUSTY OFFSHORE WINDS THROUGH AND BELOW PASSES AND CANYONS TONIGHT THROUGH WEDNESDAY AFTERNOON WITH AREAS OF NORTH TO NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH THROUGH AND BELOW PASSES AND CANYONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && $$ MOEDE
000 WWUS76 KSGX 280448 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 948 PM PDT TUE OCT 27 2009 ...STRONG NORTH WINDS FOLLOWING THE PASSAGE OF A STRONG COLD FRONT TONIGHT... GUSTY WINDS WILL CONTINUE OVERNIGHT IN THE WAKE STRONG UPPER LEVEL TROUGH AND SURFACE COLD FRONT. SUSTAINED WINDS FROM 15 TO 30 MPH ARE LIKELY WITH GUSTS TO 45 MPH AT TIMES. CAZ055-056-060>062-281300- /O.EXP.KSGX.HW.W.0008.000000T0000Z-091028T0500Z/ /O.CON.KSGX.WI.Y.0024.091028T0500Z-091029T0000Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 948 PM PDT TUE OCT 27 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT WEDNESDAY... ...HIGH WIND WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT WEDNESDAY. NORTH WINDS FROM 15 TO 30 MPH WILL GUST TO 45 MPH AT TIMES THROUGH WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST COULD REDUCE VISIBILITIES AT TIMES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ058-280600- /O.EXP.KSGX.HW.W.0008.000000T0000Z-091028T0500Z/ SAN DIEGO COUNTY MOUNTAINS- 948 PM PDT TUE OCT 27 2009 ...HIGH WIND WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING. WINDS HAVE DECREASED IN THE SAN DIEGO MOUNTAINS THIS EVENING BELOW WIND WARNING CRITERIA. $$ CAZ048-057-281300- /O.CON.KSGX.WI.Y.0024.091028T0500Z-091029T0000Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 948 PM PDT TUE OCT 27 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT WEDNESDAY. NORTH TO NORTHEAST FLOW PATTERN WILL BRING GUSTY OFFSHORE WINDS THROUGH AND BELOW PASSES AND CANYONS TONIGHT THROUGH WEDNESDAY AFTERNOON WITH AREAS OF NORTH TO NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH THROUGH AND BELOW PASSES AND CANYONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && $$ MOEDE
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high wind warning went out at Oct 26, 2:00 PM PDT, 6 hours 23 minutes earlier.
Area forecast discussion, Oct 26, 2:00 PM PDT, 6 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 200 PM PDT MON OCT 26 2009 .SYNOPSIS...HIGH PRESSURE AND WARM WEATHER TODAY WILL CHANGE AS A STRONG LOW PRESSURE TROUGH WILL DRIVE A COLD FRONT DOWN THE WEST COAST TUESDAY AND WEDNESDAY. THIS WILL BRING STRONG NORTHWEST WINDS AND MUCH COOLER WEATHER TO THE REGION. AS THE TROUGH SHIFTS EASTWARD THURSDAY THE WINDS WILL DECREASE AND A WARMING TREND WILL BEGIN. FAIR AND WARMER WEATHER IS EXPECTED THIS WEEKEND UNDER A STRENGTHENING HIGH PRESSURE RIDGE. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... SKIES ARE MOSTLY CLEAR WITH SOME WARM DRY WEATHER TODAY. SOME DENSE FOG WILL DEVELOP AT THE IMMEDIATE COAST INITIALLY TONIGHT THEN WILL DEEPEN AS LOW PRESSURE APPROACHES EARLY TUESDAY. THEN BIG CHANGES COME. A DEEP UPPER LEVEL TROUGH OF LOW PRESSURE WILL MOVE DOWN THE WEST COAST TUESDAY AND ONSHORE PRESSURE GRADIENTS TIGHTEN CONSIDERABLY. ALL THE ELEMENTS ARE COMING TOGETHER FOR A REAL DECENT WIND STORM...BOTH THE THERMAL AND SURFACE PRESSURE GRADIENTS AS WELL AS THE WINDS ALOFT. IN THE MOUNTAINS AND DESERTS WE EXPECT AT LEAST WIND ADVISORY CRITERIA WILL BE MET AND MAYBE TOUCH HIGH WIND CRITERIA TUESDAY INTO WEDNESDAY. FOR A SHORT TIME TUESDAY AFTERNOON THE MARINE LAYER WILL RAMP UP BEFORE GETTING FLUSHED OUT BY THE DRY NORTHERLY FLOW TUESDAY NIGHT. THIS COULD PRODUCE A LIGHT SHOWER OR DRIZZLE MAINLY IN SAN DIEGO COUNTY TUESDAY AFTERNOON OR EVENING...BUT NOTHING MORE. NORTHERLY WINDS WILL GRADUALLY WEAKEN WEDNESDAY THROUGH THURSDAY. WEDNESDAY WILL BE THE COOLEST DAY BIG BEAR MAY NOT MAKE IT TO 40 DEGREES AND MOST OF THE COASTAL BASIN WILL NOT REACH 70. A TEPID HIGH PRESSURE RIDGE WILL SLOWLY DEVELOP STARTING THURSDAY AND STRENGTHEN OVER THE WEEKEND...SO A SLOW GRADUAL WARMING TREND IS EXPECTED TO GO WITH FAIR WEATHER. SOME NOCTURNAL LOW CLOUDS AND FOG SHOULD RETURN TO THE COAST BY THE WEEKEND AS WELL. BY SUNDAY TEMPERATURES SHOULD BE ABOVE NORMAL. && .AVIATION... 262100Z...MOSTLY CLEAR THIS AFTERNOON...EXCEPT FOR SCATTERED HIGH CLOUDS WITH UNRESTRICTED VISIBILITIES CONTINUING THROUGH THIS EVENING. STRATUS AND FOG RETURN TO THE COAST TONIGHT...DEEPENING AND SPREADING INLAND TUE MORNING...MAINLY OVER SAN DIEGO COUNTY. LOW CIGS BLO 1000 FT MSL AND FOG WITH VIS 1-3SM AT TIMES WILL MOVE INTO THE COASTAL AREAS BEFORE MIDNIGHT...LIKELY IMPACTING KSAN...KCRQ AND KSNA. CIGS WILL INCREASE TO AROUND 1500 FEET MSL AND VIS 3-5SM AROUND 15Z TUESDAY MORNING. GUSTY NE WINDS ARE DECREASING THIS AFTERNOON. ON TUESDAY...WINDS WILL INCREASE OUT OF THE NW AND BRING STRONG UP AND DOWN DRAFTS AND LOW LEVEL WIND SHEAR TO THE MTNS AND DESERT SLOPES...LIKELY AFFECTING KPSP AND KTRM. PG && .MARINE... STRONG NW WINDS WITH GUSTS TO 30 KTS AT TIMES WILL DEVELOP OVER THE COASTAL WATERS TUE AS A LOW PRESSURE TROUGH MOVES THROUGH THE AREA. A SMALL CRAFT ADVISORY WILL LIKELY BE ISSUED FOR TUE AFTERNOON THROUGH WED. A BRIEF PERIOD ABOVE NORMAL SURF WITH OCCASIONAL SETS OF 8 FEET OR MORE IS POSSIBLE TUESDAY NIGHT INTO WEDNESDAY MORNING FOR THE SAN DIEGO COUNTY BEACHES SOUTH OF DEL MAR. && .FIRE WEATHER... SINGLE DIGIT HUMIDITY WILL CONTINUE IN THE VALLEYS...MOUNTAINS AND DESERTS THIS AFTERNOON. GUSTY EAST WINDS HAVE DECREASED SINCE EARLY THIS MORNING...BUT LOCAL GUSTS 20 TO 25 MPH REMAIN POSSIBLE IN THE WIND PRONE AREAS THROUGH EARLY AFTERNOON. THE COMBINATION OF SINGLE DIGIT RH AND WARM WEATHER WILL ELEVATE THE FIRE WEATHER HAZARD THE REMAINDER OF TODAY. ONSHORE FLOW WILL REDEVELOP ALONG THE COAST THIS AFTERNOON WITH A SEA BREEZE SPREADING INLAND BY LATE AFTERNOON AND EARLY EVENING. THIS WILL EVENTUALLY BRING HIGHER HUMIDITY AND LIGHTER WINDS TO THE INLAND AREAS OVERNIGHT. ONSHORE FLOW WILL STRENGTHEN TUESDAY AHEAD OF A DRY COLD FRONT...BRINGING STRONG WEST WINDS TO THE MOUNTAINS AND DESERTS...AND CONSIDERABLE LOW CLOUDS TO SAN DIEGO COUNTY. THE COLD FRONT WILL MOVE SOUTHWARD OUT OF THE UPPER DESERTS AND INTO THE INLAND EMPIRE AND ORANGE COUNTY TUESDAY AFTERNOON...AND INTO SAN DIEGO COUNTY TUESDAY NIGHT. STRONG NORTH WINDS AND MUCH COOLER AIR IS EXPECTED BEHIND THIS FRONT...WITH GUSTY OFFSHORE FLOW THROUGH THURSDAY. THE OFFSHORE FLOW WILL BE STRONGEST IN THE NORTHERN AREAS BELOW THE CAJON PASS...THROUGH THE INLAND EMPIRE...AND IN THE SANTA ANA MOUNTAINS. THE HUMIDITY SHOULD REMAIN ABOVE 20 PERCENT IN MOST AREAS THOUGH DUE TO THE COOLER AIR. && .SGX WATCHES/WARNINGS/ADVISORIES... SPECIAL WEATHER STATEMENT...SEE LAXSPSSGX. && PUBLIC...MM AVIATION/MARINE...PG FIRE WEATHER...SCV
Hazardous weather outlook, Oct 26, 4:00 PM PDT, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 PM PDT MON OCT 26 2009 CAZ042-043-048-050-055>058-060>062-271200- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 400 PM PDT MON OCT 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG WEST WINDS TUESDAY AFTERNOON SHIFTING TO THE NORTH TUESDAY EVENING. STRONGEST WINDS WILL OCCUR OVER THE MOUNTAINS AND DESERTS WITH 25 TO 35 MPH WINDS GUSTING TO 55 MPH. SMALL CRAFT ADVISORY IN EFFECT FOR THE COASTAL WATERS TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING. ABOVE NORMAL SURF TUESDAY EVENING WITH MAX SETS OF 7 TO 9 FEET THROUGH WEDNESDAY MORNING FOR THE BEACHES SOUTH OF DEL MAR. WEDNESDAY THROUGH THURSDAY MORNING...MODERATE OFFSHORE FLOW AND GUSTY NORTHEAST WINDS IN THE ORANGE AND SAN BERNARDINO COUNTY MOUNTAIN PASSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MOEDE
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 9:04 PM PDT | Small Craft Advisory | SGX | 4 hr | |
| Oct 27, 1:04 AM PDT | Small Craft Advisory for Winds | SGX | 32 hr | |
| Oct 27, 2:59 AM PDT | Wind Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 37 hr |
| Oct 27, 9:56 AM PDT | Fire Weather Watch | SGX | Orange, Riverside, San Bernardino, San Diego | 17 hr |
| Oct 27, 9:56 AM PDT | Red Flag Warning | SGX | Orange, Riverside, San Bernardino, San Diego | 30 hr |
Nearby
High Wind Warnings in California, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.